New to lupus and to this site... | Lupus Forums at The Lupus Site
  1. As you can see we have transferred to new forum software which is much more stable and will eliminate problems that we had with the old software.
    *** To login you will all need to reset your passwords. To do this simply click login (top right) then click the forgot password link. You will receive an email with a link to reset your password. You can then use the forums as normal.
    Dismiss Notice

New to lupus and to this site...

Discussion in 'Introduce yourself' started by Huskystella, Aug 10, 2018.

  1. Huskystella

    Huskystella New Member

    I was diagnosed in December 2016 and lupus affects my normal blood clotting so I am currently on warfarin and plaquenil to control both. I also have developed blood clots in my brain and have daily headaches that turn into migraines regularly. I am on topiramate for pain management. I feel run down every minute of every day. I tolerate fatigue and exhaustion most days as I hold down a full time job and try to live a "normal" life pretending for others that everything is ok. Because I don't look sick. I don't have the butterfly rash. I wish we had more local support groups in Canada. I joined this site to feel connected to other Lupies.
     
  2. x_claire_x

    x_claire_x Moderator

    Hello and Welcome Huskystella,

    I am sorry for what has brought you here...but am glad you have found our site, it is full of supportive people with a lot of Wisdom, humour, knowledge and experience.

    It must be tough feeling so awful and working full time :0( . Is your Warfarin at the right levels if you are still able to clot ? particularly in your brain ? Sorry I always ask questions !!

    Take care until the next time...…….Claire
     
  3. Huskystella

    Huskystella New Member

    Hi Claire,
    I don't mind the questions.
    I don't know anyone else who has Lupus. I feel isolated and alone.
    And most of my friends and family just don't know enough about it. Because I don't look sick, they assume I must be fine, because I'm on medications. After all, no one dies of Lupus, so it's just something you learn to live with. It's new to me still, and I'm trying to learn about it and how it affects me.

    I get my blood tested regularly to ensure INR levels are ok so my warfarin dosage is always fluctuating. Warfarin is supposed to prevent any new clots from forming especially in any vital organs. The month I was diagnosed in 2016, I had several blood clots in my small intestine. I collapsed at home. My husband called ambulance and 12hrs later, I had emergency surgery to remove 10ft of my intestine, that was dead tissue. Drs were puzzled as I was a healthy 40-something yr old woman. After ruling out every other illness, Lupus was diagnosed. So, the clots in my brain aren't going anywhere, except maybe absorbed by my body, let's hope. A year ago, I was on a boat load of meds including high dose prednisone (70mg/day), plaquenil, omeprazole, azathioprine, tramacet and zopiclone. So my rheumy considers my condition under control now since warfarin controls blood clotting and plaquenil controls my overactive immune system thanks to lupus. Zopiclone helps me sleep and topiramate and rizatriptan is for my headaches and migraines. I wonder if there are there any lupies that go into remission and don't need meds any longer? I don't like how I feel when on medications. Brain fog is terrible. Wondering is anyone has tried Cannabis treatments? I have so much to learn about my own symptoms yet.
     
  4. lazylegs

    lazylegs Moderator

    Welcome Stella,

    You aren't alone in how you feel. I am sure different members can relate to some part of your story or another. In my case it was not having the rash. On the outside I looked the same until my hair got super thin and then people began to wonder. My husband assumed the meds would take care of things and I think deep down I was hoping the same. Pushing on was my motto. Eventually I began to learn to listen to my body and cut back when necessary.

    Be honest with your doctors. No brave face for them. Maybe there is something they can suggest to help you feel better.

    Take care,
    Lazylegs
     

Share This Page